Branching diffusion representation for nonlinear cauchy problems and monte carlo approximation

Pierre Henry Labordere, Nizar Touzi

Research output: Contribution to journalArticlepeer-review


We provide probabilistic representations of the solution of some semilinear hyperbolic and high-order PDEs based on branching diffusions. These representations pave the way for an approximation of the solution by the standard Monte Carlo method*whose error estimate is controlled by the standard central limit theorem, thus partly bypassing the curse of dimensionality. We illustrate the numerical implications in the context of some popular PDEs in physics such as nonlinear Klein Gordon equation, a simplified scalar version of the Yang Mills equation, a fourth-order nonlinear beam equation and the Gross Pitaevskii PDE as an example of nonlinear Schrödinger equations.

Original languageEnglish (US)
Pages (from-to)2350-2375
Number of pages26
JournalAnnals of Applied Probability
Issue number5
StatePublished - Oct 2021


  • Branching processes
  • Duhamel formula
  • Nonlinear initial value partial differential equations

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Branching diffusion representation for nonlinear cauchy problems and monte carlo approximation'. Together they form a unique fingerprint.

Cite this